You are currently browsing the Osteoarthritis Blog blog archives for the day Monday, October 25th, 2010.

Support and Brace Support and Brace

Calendar

October 2010
M T W T F S S
« Sep   Nov »
 123
45678910
11121314151617
18192021222324
25262728293031

Archive for October 25th, 2010

stress

stress

This is a continuation of a series of blog posts about managing the side effects of corticosteroids used for treating knee osteoarthritis.

Taking steroids for more than two weeks can reduce your body’s ability to react to physical stress.  Corticosteroids can affect your adrenal glands for up to one year!  “Adrenal Insufficiency” as this condition is called can cause problems if your body is put to the test.  If you have surgery, or get into a car accident, even if you get sick your body may not respond as it should.

If you are currently taking steroids or if you have recently stopped taking them, be sure to tell your doctor or dentist if you are going to have any type of procedure.  Also talk to your doctor about “stress dose steroids” to compliment your sluggish adrenal glands.